Congestive Heart Failure Home > Digoxin Toxicity

Reducing Your Risk

There are many steps you can take to help reduce your risk for developing digoxin toxicity. These steps include the following:
 
  • Tell your healthcare provider about your medical history before you begin taking digoxin, and update him or her as new medical problems arise.
 
  • Make sure your healthcare provider knows about all of the medications you are taking, including nonprescription medications, herbal products, vitamins, and supplements.
 
  • Talk to your healthcare provider or pharmacist before taking any over-the-counter (OTC) medication to make sure it does not interact with digoxin.
 
  • Keep all of your appointments with your healthcare provider, so he or she can monitor you appropriately.
 
In addition, if you experience any symptoms of digoxin toxicity, tell your healthcare provider immediately, even if you have been told your digoxin level is "normal." Your healthcare provider will consider your blood level, in addition to other factors, when determining if your symptoms are due to digoxin toxicity.
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.